MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT; CONDYLAR PLATE FIXATION IMPLANT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT; CONDYLAR PLATE FIXATION IMPLANT
Model Number 02.124.415
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent a corrective procedure to remove the condylar plate.This was due to a curve condylar plate fatigue and the plate was found to be broken at the metaphyseal junction.The revision surgery was for hardware removal and stabilization of the fracture.The patient was originally implanted with a 4.5mm variable angle (va)-locking compression plate curve condylar plate system on (b)(6) 2020 for repair of periprosthetic distal femur fracture via an open reduction internal fixation (orif).All hardware was removed successfully, and a retrograde femoral nail was implanted.Concomitant device reported: unk - screws: trauma (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 4.5mm va-lcp curved condylar plate/ 14 hole/ 301mm/ left.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary.Visual inspection: the 4.5mm va-lcp curved condylar plate/14 hole/301mm/left (p/n: 02.124.415, lot number: 5l67383) was received at us cq.The visual inspection of the returned two broken fragments was perform.The fracture occurred at the second combi hole of the proximal end of the plate.The fracture was transverse.Minor scratches were also noticed on both sides of the both plate fragments.Device failure/defect identified? yes.Dimensional inspection: specified dimensions: plate thickness (od) = 5.4 +0.4/-0mm.Plate width (od) = 17.5 +0.5/-0.1mm.Measured dimensions:.Plate thickness od = 5.69 mm; conforming.Plate width od = 17.72 mm; conforming.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the 4.5mm va-lcp curved condylar plate/14 hole/301mm/left (p/n: 02.124.415, lot number: 5l67383) was received broken into two fragments.No definitive root cause could be determined based on the information received but it is likely that the patient may have done some activities that put excessive load on the plate and eventually causing it to break.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part: 02.124.415.Lot: 5l67383.Manufacturing site: mezzovico.Release to warehouse date: 27 aug 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT
Common Device Name
CONDYLAR PLATE FIXATION IMPLANT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10396135
Report Number2939274-2020-03494
Device Sequence Number3528928
Product Code JDP
UDI-Device Identifier10886982042910
UDI-Public(01)10886982042910
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.415
Device Catalogue Number02.124.415
Device Lot Number5L67383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;